Alert archive / Nebraska / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 86, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jun 14, 2003, 6:10 PM MDT for Arthur County, Nebraska. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 14, 2003, 6:10 PM MDT (00:10 UTC)
- Expired
- Jun 14, 2003, 7:15 PM MDT
- In force
- 65 min
- Issued by
- NWS North Platte, NE
- Area
- Counties, with a storm outline in the text
County Arthur County, NE
The radar
The North Platte radar (KLNX), 109 km from the middle of the area, began a volume at 00:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 0.2 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 319 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 1572 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- -13 m²/s²
- 0-3 km storm-relative helicity
- 41 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
646 WUUS53 KLBF 150010 SVRLBF NEC005-150115- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 609 PM MDT SAT JUN 14 2003 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WESTERN ARTHUR COUNTY IN WEST CENTRAL NEBRASKA * UNTIL 715 PM MDT * AT 606 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE MOST DANGEROUS PART OF A SEVERE THUNDERSTORM 9 MILES WEST OF ARTHUR...MOVING SOUTHWEST AT 5 MPH. * THE SEVERE THUNDERSTORM WILL BE OVER... FARM AND RANGELANDS OF WEST CENTRAL ARTHUR COUNTY IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER IN A SMALL INTERIOR ROOM AWAY FROM WINDOWS. A BASEMENT OFFERS THE BEST PROTECTION. THIS THUNDERSTORM IS CAPABLE OF PRODUCING LARGE HAIL WHICH MAY CAUSE DAMAGE TO PROPERTY. MOVE TO A STURDY BUILDING AND STAY AWAY FROM WINDOWS. THIS THUNDERSTORM IS PRODUCING EXCESSIVE RAINFALL. IF YOU ARE IN A LOW LYING AREA BE ALERT FOR RAPIDLY RISING WATER. DO NOT DRIVE ON WATER COVERED ROADS. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE. LAT...LON 4166 10168 4173 10198 4141 10196 4141 10162 $$ SPRINGER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 1:22 PM MDT, 4 hours 48 minutes earlier.
Area forecast discussion, Jun 14, 1:22 PM MDT, 4 hours 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 222 PM CDT SAT JUN 14 2003 ATM CONTINUES TO TREND BAROTROPIC. ISOLATED TSRA DIMINISHES THIS EVE. THEREAFTER 500MB TEMPS WARM SLIGHTLY. PRESUMABLY ENOUGH TO STABILIZE THE ATM SUNDAY AFTN. NEW AVN THEN SHOWS MOISTURE POOLING TUES AND WEDS SUFFICIENT FOR TSRA DEVELOPMENT LATE IN THE DAY OR AT NIGHT BOTH DAYS. ADMITTEDLY THE MODEL IS LIKE A TROPICAL RAIN FOREST BUT THE 84 HR ETA IS IN GOOD AGREEMENT WITH TUES EVENT SO FOLLOWED AVN MODEL FOR WEDS. THOSE ARE THE HIGHLIGHTS. THE REST OF THE FORECAST IS DRY WITH A GENERAL WARMING TREND. .LBF...NONE. CDC
Hazardous weather outlook, Jun 14, 4:28 PM MDT, 1 hour 42 minutes before
NEZ004>010-022>029-035>038-056>059-069>071-094-151015- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 528 PM CDT SAT JUN 14 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT ISOLATED THUNDERSTORMS ARE EXPECTED TONIGHT. THE THUNDERSTORMS COULD PRODUCE 3/4 INCH TO 1 INCH HAIL...BUT THE BIGGEST THREAT WITH THE STORMS IS HEAVY RAIN. WITH WEAK WIND ALOFT THE STORMS THAT DO DEVELOP WILL BE NEARLY STATIONARY AND COULD PRODUCE RAINFALL TOTALS OF AN INCH TO AN INCH AND A HALF. STILL THE STORMS WILL BE SPOTTY WITH NO GENERAL OR WIDESPREAD RAIN LIKELY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE NEXT SIGNIFICANT CHANCE OF THUNDERSTORMS IS TUESDAY NIGHT AND WEDNESDAY AS ANOTHER FRONT MAKES ITS WAY ONTO THE PLAINS. SEVERE WEATHER IS POSSIBLE WITH THAT SYSTEM BECAUSE OF VERY UNSTABLE ATMOSPHERIC CONDITIONS. .SPOTTER INFORMATION STATEMENT... STORMS SPOTTERS ARE NOT LIKELY TO BE NEEDED TONIGHT...BUT THEY MAY BE NECESSARY TUESDAY NIGHT AND WEDNESDAY. SPRINGER
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 5:53 PM MDT | Severe Thunderstorm Warning | LBF | Cherry | 52 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.